Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 26, NWS Lincoln, IL

June 1, 2009Vermilion County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 1, 2009, 8:09 PM CDT for Vermilion County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2009, 8:09 PM CDT (01:09 UTC)
Expired
Jun 2, 2009, 2:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 139 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 020109
FFWILX
ILC183-020700-
/O.NEW.KILX.FF.W.0026.090602T0109Z-090602T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
809 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 200 AM CDT.

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT OVER THREE INCHES OF RAIN 
  HAVE FALLEN IN MANY PARTS OF NORTHERN VERMILION COUNTY SINCE
  4 PM. ADDITIONAL RAINFALL IS LIKELY TONIGHT AND WILL
  AGGRAVATE THE FLOODING THREAT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOOPESTON...POTOMAC...RANKIN...ROSSVILLE...ALVIN...ARMSTRONG AND
  HENNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 4030 8754 4030 8793 4048 8795 4050 8754
      4048 8753 4030 8753

$$

BAK
1 follow-up statement
000 
WGUS73 KILX 020656
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT TUE JUN 2 2009

ILC183-020701-
/O.EXP.KILX.FF.W.0026.000000T0000Z-090602T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-
156 AM CDT TUE JUN 2 2009

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 200 AM 
CDT FOR NORTHERN VERMILION COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE FLOODING WHICH 
OCCURRED OVER PARTS OF NORTHERN VERMILION COUNTY LAST EVENING HAD 
RECEDED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE REST OF
THE NIGHT...HOWEVER...THE THREAT FOR WIDESPREAD FLOODING ACROSS 
THE AREA HAS ENDED 


LAT...LON 4030 8754 4030 8793 4048 8795 4050 8754
      4048 8753 4030 8753

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:17 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 1, 6:17 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT MON JUN 1 2009

.DISCUSSION...
ISSUED 300 PM CDT MON JUN 1 2009

LATEST SURFACE ANALYSIS HAD A WAVY FRONTAL BOUNDARY EXTENDING FROM
LOW PRESSURE OVER THE GREAT LAKES...SOUTHWEST INTO THE CENTRAL
PLAINS. THE POSITION OF THIS FRONTAL BOUNDARY...AND THE
SHOWERS/STORMS THAT OCCUR WITH IT...ARE THE PRIMARY FORECAST
CONCERNS OVER THE NEXT FEW DAYS.

12Z MODELS REMAIN IN GOOD OVERALL AGREEMENT WITH THE LARGE SCALE
WEATHER FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH MIDWEEK.
HOWEVER...SHOWERS/STORMS WILL BECOME WIDESPREAD FROM TIME TO TIME
ALONG THE FRONTAL ZONE AS IT APPROACHES AND MOVES THROUGH THE
FORECAST AREA. THE MODELS CONTINUE TO EXHIBIT VARYING DEGREES OF
CONVECTIVE FEEDBACK FROM SOME OF THESE STORMS WHICH MAKES
PINPOINTING THE MOST FAVORED POSITION OF THE FRONT AND STORM
DEVELOPMENT PROBLEMATIC. AT THIS POINT...HAVE TENDED TO FAVOR A
BLEND OF SOLUTIONS...BUT THIS WILL CERTAINLY NEED TO BE TWEAKED AS
THE MESOSCALE EFFECTS OF THE CONVECTION BECOME MORE CLEAR.

SHORT TERM...TONIGHT THROUGH THURSDAY...THE AREA OF LOW PRESSURE
OVER THE GREAT LAKES IS BEING DRIVEN BY A SHORT WAVE RACING
ACROSS NORTHERN ONTARIO. BOTH OF THESE FEATURES WILL TRACK EAST
SOUTHEAST WITH TIME...DRAGGING THE TRAILING COLD FRONT SOUTH
THROUGH ILLINOIS TONIGHT. HOWEVER...THE FRONT WILL QUICKLY BECOME
NEARLY PARALLEL TO THE MEAN UPPER FLOW AND STALL OUT LATER
TONIGHT. THE FRONT IS MOVING INTO AN UNSTABLE AIRMASS ACROSS
CENTRAL ILLINOIS THIS EVENING. CAPE VALUES IN THE VICINITY AND
SOUTH OF THE FRONT SHOULD EXCEED 3000 J/KG INTO THIS EVENING.
AROUND 35 KTS OF 0-6 KM BULK SHEAR SHOULD BE SUFFICIENT TO
CAPITALIZE ON THE INSTABILITY AND PRODUCE SOME STRONG TO SEVERE
STORMS.

THE STALLED FRONT WILL NOT SIT STILL FOR VERY LONG BEFORE BEING
PICKED UP BY A SHORT WAVE DIGGING OVER THE CANADIAN PRAIRIES. THIS
WAVE WILL PULL THE FRONT BACK INTO NORTHERN ILLINOIS CAUSING A BREAK
IN THE PRECIPITATION THREAT OVERNIGHT INTO TUESDAY MORNING. AS THIS
SECOND WAVE PASSES TO OUR EAST ON TUESDAY...THE FRONT WILL BEGIN TO
COME BACK SOUTH AGAIN INTO THE FORECAST AREA. IN ADDITION...ENERGY
IS EXPECTED TO EJECT OUT OF AN UPPER LOW SPINNING OVER THE ROCKIES
AND MAY HELP SHOWERS/STORMS TO DEVELOP TO DEVELOP IN THE WARM SECTOR
TO THE SOUTH OF THE MAIN FRONT. THE APPROACH OF THE FRONT...AS WELL
AS THE TWO UPPER DISTURBANCES...WILL PROVIDE ANOTHER RISK OF SEVERE
WEATHER TUESDAY AFTERNOON AND EVENING.

THE FRONT WILL KEEP HEADING SOUTH THIS TIME...AND WILL EXIT THE
FORECAST AREA ON WEDNESDAY. THIS WILL BRING THE PRECIPITATION RISK
TO AN END FROM NORTH TO SOUTH WEDNESDAY.

HIGH PRESSURE AND DRIER AIR WILL BE IN PLACE FOR WEDNESDAY
NIGHT/THURSDAY...PROVIDING A BREAK IN THE ACTIVE WEATHER FOR CENTRAL
AND SOUTHEAST ILLINOIS.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...MODELS/ENSEMBLES
CONTINUE TO HAVE THEIR DIFFERENCES TODAY IN THE EXTENDED RANGE OF
THE FORECAST. WHILE THE CONSENSUS THAT THE REX BLOCK OVER THE
EASTERN PACIFIC WILL BREAK DOWN BY THIS WEEKEND IS NOW STRONG...HOW
QUICKLY IMPULSES ARRIVE FROM THE WEAKENING CUTOFF UPPER LOW OFF THE
CALIFORNIA COAST IS LESS CLEAR. THIS DIFFERENCE IN TIMING IS STILL
SIGNIFICANT...PLUS THERE WILL BE MORE THAN ONE WAVE EJECTING OUT OF
THE EASTERN PACIFIC TROF RESULTING IN MORE THAN ONE PERIOD OF
PRECIPITATION RISK. THAT BEING SAID...DO NOT EXPECT THE PERIOD FROM
SATURDAY INTO MONDAY TO BE A WASHOUT AND DO NOT WANT TO CARRY
MENTIONABLE CHANCES OF SHOWERS/STORMS THROUGH THE ENTIRE PERIOD. FOR
NOW...WILL RESTRICT MENTIONABLE CHANCES FOR PRECIPITATION TO THE
SATURDAY NIGHT/SUNDAY TIME PERIOD WHERE AT LEAST SOME MODEL
CLUSTERING AND RUN-TO-RUN CONSISTENCY EXISTS. THIS PRECIPITATION
WILL OCCUR ALONG A FRONTAL BOUNDARY THAT SHOULD LIE ACROSS THE
REGION...WITH THE FRONT BEING ACTIVATED BY THE EJECTING SHORT WAVE
ENERGY. A STRONGER PIECE OF ENERGY MAY HELP DRAG THE FRONT SOUTH OF
THE REGION BY LATE MONDAY AND END PRECIPITATION CHANCES. WILL KEEP
THE SUNDAY NIGHT/MONDAY PRECIPITATION CHANCES AROUND 20 PERCENT...
WHICH KEEPS IT OUT OF THE WORDED FORECAST...AT THIS TIME GIVEN THE
LINGERING UNCERTAINTY. TEMPERATURES WILL BE A TRICKY CALL DUE TO THE
AFOREMENTIONED FRONTAL BOUNDARY. AMONG THE MODEL DISCREPANCIES ARE
EXACTLY WHERE THIS FRONT WILL LIE OUT...PARTLY A RESULT IN THE
DIFFERENCES IN MODEL TIMING. HAVE CHOSEN TO FOLLOW A MIDDLE OF THE
ROAD TEMPERATURE SOLUTION...WHICH IS NEAR OR SLIGHTLY ABOVE
NORMAL...BUT ADJUSTMENTS WILL BE NEEDED ONCE THE EXPECTED FRONTAL
POSITION IS BETTER KNOWN.

BAK
&&

.AVIATION...
ISSUED 617 PM CDT MON JUN 1 2009

THUNDERSTORMS MOVING INTO THE REGION AND WILL AFFECT BMI AND PIA
FOR SEVERAL HOURS THIS EVENING. SPI AND DEC MIGHT SEE CONVECTION
LATER AS ALL WEATHER IS NORTH OF THOSE SITES. CMI COULD ALSO SEE
CONVECTION BUT WILL KEEP THEM WITH VCTS FOR NOW. WILL HAVE TEMPO
GROUPS FOR PIA AND BMI. ADDITIONAL CONVECTION HAS DEVELOPED ACRS
NORTHERN MO AND WILL LIKELY MOVE CLOSE TO PIA AND BMI LATER
TONIGHT SO WILL KEEP PCPN MENTIONED FOR THEM. FRONT SHOULD DROP
SOUTH SOME OVERNIGHT AND THIS WILL BE FOCUS FOR MORE CONVECTION
TOMORROW.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:07 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT MON JUN 1 2009

ILZ027>031-036>038-040>046-021200-
CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-
PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO
SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE
DAYS SOUTH OF PEORIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT SLOWLY WORKS ITS
WAY SOUTH OVER CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY
NIGHT...AS THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

ILZ047>053-021200-
CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL
DAYS...ALTHOUGH STAGES WILL CONTINUE TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH
ACROSS CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG
WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM
CHANCES WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING...AS THE
FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS
EVENING.

ILZ054>057-061>063-021200-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AND
TUESDAY EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH ACROSS
CENTRAL AND EAST CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH WEDNESDAY MORNING...AS
THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS
EVENING.

ILZ066>068-071>073-021200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS
LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AS A COLD FRONT
SLOWLY WORKS ITS WAY SOUTH. A FEW OF THE STORMS MAY BE CAPABLE OF
PRODUCING GUSTY WINDS ALONG WITH HEAVY RAINFALL...BUT IT APPEARS THE
MAIN THREAT FOR MORE ORGANIZED THUNDERSTORMS WILL BE JUST TO OUR
NORTH. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE WEDNESDAY
NIGHT OR EARLY THURSDAY MORNING AS THE COLD FRONT SLIPS TO OUR
SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Local storm report, Jun 1, 6:33 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
633 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
06/01/2009  M1.00 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

25
Local storm report, Jun 1, 6:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 W HOOPESTON           40.47N 87.71W
06/01/2009  M0.88 INCH       VERMILION          IL   MESONET

            SWOP.

&&

25
Local storm report, Jun 1, 6:43 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     BLOOMINGTON             40.48N 88.97W
06/01/2009  M67 MPH          MCLEAN             IL   ASOS

            MEASURED AT BLOOMINGTON AIRPORT.

&&

25
Local storm report, Jun 1, 6:56 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             2 NW BENSON             40.87N 89.15W
06/01/2009  M0.88 INCH       WOODFORD           IL   AMATEUR RADIO

            RELAYED BY WFO LOT

&&

25
Local storm report, Jun 1, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     SAN JOSE                40.31N 89.60W
06/01/2009                   LOGAN              IL   EMERGENCY MNGR

            POWER LINES DOWN

&&

25
Local storm report, Jun 1, 7:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S RANKIN              40.45N 87.90W
06/01/2009  E1.00 INCH       VERMILION          IL   PUBLIC

            RELAYED BY EMA

0415 PM     HAIL             5 E RANKIN              40.46N 87.80W
06/01/2009  M1.00 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0415 PM     TSTM WND GST     5 E RANKIN              40.46N 87.80W
06/01/2009  E60.00 MPH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0419 PM     TORNADO          1 NW HOOPESTON          40.48N 87.68W
06/01/2009                   VERMILION          IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN...ON GROUND FOR LESS THAN ONE MINUTE.
            RELAYED FROM EMA.

0425 PM     TSTM WND DMG     HOOPESTON               40.47N 87.67W
06/01/2009                   VERMILION          IL   TRAINED SPOTTER

            SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. FLAGPOLE

            BLOWN DOWN. HALF MILE NORTH OF HOOPESTON. RELAYED BY EMA.

0435 PM     HAIL             HOOPESTON               40.47N 87.67W
06/01/2009  M0.88 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0514 PM     HAIL             2 NNW GALESBURG         40.98N 90.39W
06/01/2009  M1.00 INCH       KNOX               IL   TRAINED SPOTTER

            RELAYED FROM WFO DVN.

0520 PM     HAIL             1 SE LAURA              40.91N 89.90W
06/01/2009  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL. RELAYED BY PEORIA CITY.

0524 PM     HAIL             GALESBURG               40.95N 90.38W
06/01/2009  M1.00 INCH       KNOX               IL   TRAINED SPOTTER

0525 PM     HAIL             2 S SPRING BAY          40.79N 89.53W
06/01/2009  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

0531 PM     HAIL             MOSSVILLE               40.82N 89.57W
06/01/2009  M0.75 INCH       PEORIA             IL   MESONET

            SWOP.

0537 PM     HAIL             1 S MOSSVILLE           40.80N 89.57W
06/01/2009  M1.00 INCH       PEORIA             IL   MESONET

            ALSO, O.53 INCHES OF RAIN WITH STORMS. SWOP.

0545 PM     HAIL             PRINCEVILLE             40.93N 89.76W
06/01/2009  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

0554 PM     HAIL             1 W METAMORA            40.79N 89.38W
06/01/2009  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0558 PM     HAIL             7 W CHILLICOTHE         40.92N 89.63W
06/01/2009  M1.25 INCH       PEORIA             IL   EMERGENCY MNGR

0605 PM     HAIL             CHILLICOTHE             40.92N 89.50W
06/01/2009  M1.00 INCH       PEORIA             IL   MESONET

            SWOP

0610 PM     HAIL             CHILLICOTHE             40.92N 89.50W
06/01/2009  M1.25 INCH       PEORIA             IL   MESONET

            CORRECTION TO LOCATION...NOT HOPEWELL BUT CHILLICOTHER.
            HAIL BEGINNING TO DIMINISH IN SIZE. LARGEST HAIL 1.25
            INCHES. SWOP.

0618 PM     HAIL             2 NW BENSON             40.87N 89.15W
06/01/2009  M0.88 INCH       WOODFORD           IL   AMATEUR RADIO

            RELAYED BY WFO LOT

0624 PM     HAIL             3 E METAMORA            40.79N 89.31W
06/01/2009  E1.75 INCH       WOODFORD           IL   EMERGENCY MNGR

            NEAR 1200 EAST AND 1500 NORTH.

0633 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
06/01/2009  M1.00 INCH       MCLEAN             IL   NWS EMPLOYEE

0635 PM     HAIL             2 W HOOPESTON           40.47N 87.71W
06/01/2009  M0.88 INCH       VERMILION          IL   MESONET

            SWOP.

0636 PM     TSTM WND GST     BLOOMINGTON             40.48N 88.97W
06/01/2009  M67.00 MPH       MCLEAN             IL   ASOS

            MEASURED AT BLOOMINGTON AIRPORT.

0735 PM     TSTM WND DMG     SAN JOSE                40.31N 89.60W
06/01/2009                   LOGAN              IL   EMERGENCY MNGR

            POWER LINES DOWN

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:01 PM CDTAreal Flood AdvisoryILXFulton6 hr
Jun 1, 7:08 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford52 min
Jun 1, 7:34 PM CDTSevere Thunderstorm WarningILXMcLean56 min
Jun 1, 7:47 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell28 min
Jun 1, 8:10 PM CDTAreal Flood AdvisoryILXClay, Effingham, Fulton, Jasper, McLean, Mason and 4 more9 days
Jun 1, 8:25 PM CDTSevere Thunderstorm WarningILXMcLean27 min
Jun 2, 1:56 PM CDTSpecial Weather StatementILXEdgar34 min
Jun 2, 2:02 PM CDTSpecial Weather StatementILXEffingham43 min
Jun 2, 3:47 PM CDTSpecial Weather StatementILXPiatt43 min
Jun 2, 3:55 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Moultrie, Piatt50 min
Jun 2, 4:44 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler48 min
Jun 2, 4:57 PM CDTSpecial Weather StatementILXSangamon63 min
Jun 2, 5:07 PM CDTSpecial Weather StatementILXEdgar53 min
Jun 2, 5:16 PM CDTSpecial Weather StatementILXLogan, Macon, Mason, Menard59 min
Jun 2, 6:11 PM CDTSevere Thunderstorm WarningILXLawrence17 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.